My 16 yr. old daughter has been on liquid generic Prozac for 6 weeks for anxiety. (She does not tolerate pills very well). It is very difficult to get the dosage exact, one-half teaspoon per day. (She weighs 130 lbs.) She also takes Focalin XR 20 mg. & Strattera 18 mg. for ADHD. She may have gotten too much Prozac yesterday & we suspect it could have caused a huge rash down her right leg. We cannot find any other reason for her rash, like soap or food. Is this possible or even likely that it could be the Prozac? Has anyone else experienced this side effect?
6 Mar 2011
This is ceratinly possible. Since you have ruled out other causes, my hunch is that it is the additional Prozac. Has she been on the Focalin and Straterra for a while too? They can cause a reaction just as the Prozac can, which is why I ask.
If the rash gets worse or other symptoms develop like swelling of the face or tongue, please call the doctor asap. To alleviate any itch, try oatmeal lotion found at the grocery or pharmacy.
You can also get a special spoon for measuring small quantities at the pharmacy. Or you might try a large type syringe without the needle, of course, that again can be found at the pharmacy. Just ask the pharmacist to assit you.
Good luck and do try to find a way to better measure the Prozac,
7 Mar 2011
Hello, sorry that you have to experience this! True, you have been on the focalin xr an on the strattera 18mg for some period of time. However, your daughter just began the liquid prozac, which I sincerely doubt how well it each dose is measured, within reason, which probably isnt not the eitiology of your current situation. It is a fact, that Prozac and Strattera do interact based on he cytochrome P450 SYSTEM. But, even with this said, I believe it is simply a case of your daughter is allergic to Prozac, period. I would call your provider tomorrow, and explore other similar type medications; but keep in mind, if they are in the same family, then there is a chance she may experience another allergic reaction. But remember, I could be given penicillin for strep throat in the emergency dept. and quickly develop a rash from the pcn So, the potentential is there with any medication, and why they are watched closely. you may want to ask your presecriber about zoloft or low dose of luvox. GOODLUCK TO YOU AND YOUR ENDEAVORS, CLM1970
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Prozac (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Should i go up on my dosage?
45 answers • 17 Aug 2009
However, my dosage just increased from 50mg to 100mg. Various websites mention a rash as a "serious" side effect... but mine just started. ...
2 answers • 19 Dec 2009
I was taken off vitorin and sertraline but these meds were not the problem. A urinalysis showed bacteria in my urine and took bactrim the the rash, ...
1 answer • 2 Oct 2011
I have since changed the TIME of day I take my SSRI from morning to night didn't work- i fell asleep at 11 am, woke because i HAD to at 2 pm. ...
5 answers • 19 Feb 2012
I have been on 25mg hydralazine 3 times daily for a little over a week. This morning my bp was high and my heartrate is faster than normal. Last nite ...
1 answer • 20 May 2012